[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Insulin seems to stop working in abdomen

Bob Hill wrote:

>If I sit at my computer for an extended period after taking an abdominal
>bolus (pump or injection), the insulin seems to have no effect on my BG.  It
>almost seems like it doesn't work at all.  I first noticed this back when I
>was on regular injections.  If I gave myself a meal-time abdominal
>injection, ate, and then sat down for 1-2 hours at the PC, my BG would shoot
>high.  By the same token, if my BG was high for some reason and I decided to
>take an abdominal injection to bring it back in line (and I was at the PC
>while the Humalog should have been working it's magic), I would show very
>little effect on my BG the next time I would check it.

One of the most obvious things to look at is the lack of exercise /
movement after the meal. I find if I do the "couch potato routine" after a
meal, my BGs don't behave as well as they should. By contrast, if I move
around, pretend to clean the house, for example, my BGs do a lot better.

There may be some merit to your doc's thought about "compressing the
abdomen", but I don't think it's the sole cause here.

The other thing which can't be ruled out is the relative newness of the
whole pump routine. You've likely not gotten your basal rates and carb
ratios set totally right - it's still early in the adjustment period. Once
you've got the ratios and basals all figured out, troubleshooting becomes a
bit easier.

You acted correctly by injecting, then changing the set (possibly the
cartridge / reservoir as well?). Stay on top of it, check for ketones,
follow the advice of your health care team.

This does get easier :-)

Bob Burnett

mailto:email @ redacted

Insulin-Pumpers website http://www.insulin-pumpers.org/